Alert archive / New York / Small Craft Advisories in 2010
Small Craft Advisory 50, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 24, 2010, 2:14 PM EDT. It was in force for 106 min.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2010, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 24, 2010, 4:00 PM EDT
- In force
- 106 min
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
251 WHUS71 KBUF 241814 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 214 PM EDT THU JUN 24 2010 LEZ040-041-242000- /O.EXP.KBUF.SC.Y.0049.000000T0000Z-100624T1800Z/ /O.NEW.KBUF.SC.Y.0050.100624T1814Z-100624T2000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 214 PM EDT THU JUN 24 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-241915- /O.EXP.KBUF.SC.Y.0049.000000T0000Z-100624T1800Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 214 PM EDT THU JUN 24 2010 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 1:42 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 24, 1:42 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
142 PM EDT THU JUN 24 2010
.SYNOPSIS...
UNSETTLED WEATHER WILL REMAIN OVER THE REGION THROUGH AT LEAST THE
FIRST HALF OF THURSDAY AS A SLOW MOVING COLD FRONT WILL PRESS ACROSS
THE REGION. FAIR COOLER WEATHER WILL GRADUALLY SETTLE BACK ACROSS
THE REGION LATE THURSDAY AND THURSDAY NIGHT. HIGH PRESSURE WILL THEN
BUILD ACROSS ALL OF WESTERN AND NORTH CENTRAL NEW YORK FOR FRIDAY
AND FRIDAY NIGHT. SOME SHOWERS COULD RETURN LATER ON SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1440Z...REGIONAL RADAR IMAGERY SHOWS THE LAST OF A LARGE AREA
OF DECAYING SHOWERS EXITING THE NORTH COUNTRY...AND THE NORTHERN
EDGE OF ANOTHER CLUSTER OF HEAVIER SHOWERS AND STORMS OVER
NORTHERN PA NOW JUST TO THE SOUTH AND EAST OF OUR SOUTHERN TIER
COUNTIES. MEANWHILE...MORE SCATTERED SHOWERS ARE NOW DEVELOPING
UPSTREAM ALONG AN APPROACHING COLD FRONT...WHICH IS DRAPED ACROSS
SOUTHERN ONTARIO.
WITH ANY OVERNIGHT/EARLY MORNING CONVECTION NOW JUST ABOUT
COMPLETELY TO OUR SOUTH AND EAST...THE MAIN FOCUSING MECHANISM FOR
ANY ADDITIONAL CONVECTION TODAY WILL BE THE AFOREMENTIONED COLD
FRONT...WHICH WILL BE ADVANCING INTO THE MOISTURE RICH AND
MODESTLY UNSTABLE AIRMASS STILL LOCATED ACROSS OUR AREA. GIVEN
CURRENT RADAR AND SATELLITE TRENDS...EXPECT THE CURRENT UPSTREAM
CONVECTION TO DEVELOP INTO IN A NORTHWEST TO SOUTHEAST MOVING BAND
AND REACH THE NIAGARA FRONTIER BY EARLY AFTERNOON...BEFORE MOVING INTO
CENTRAL NY AND THE SOUTHERN TIER BY MID AFTERNOON.
WHILE THERE WILL LIKELY BE AT LEAST SOME SCATTERED THUNDERSTORMS
AROUND THIS AFTERNOON...ANY SEVERE POTENTIAL LOOKS TO BE RATHER
LIMITED BY THE EXPECTED MOSTLY CLOUDY CONDITIONS...WHICH SHOULD
HELP TO LIMIT THE AMOUNT OF AVAILABLE INSTABILITY. BY FAR...THE GREATER
THREAT FOR SEVERE WEATHER LOOKS TO REMAIN TO THE SOUTH AND EAST OF
OUR AREA...WHERE THERMODYNAMICS WILL BE MORE FAVORABLE AND A
SEVERE THUNDERSTORM WATCH HAS ALREADY BEEN ISSUED.
TEMPERATURES TODAY WILL BE SOME 5 TO 10 DEGREES LOWER THAN THOSE OF
YESTERDAY...BUT IT WILL REMAIN HUMID FOR MUCH OF THE DAY UNTIL THE
FRONT CLEARS OUR AREA LATER IN THE AFTERNOON.
FOR TONIGHT...COOLER AND NOTICEABLY DRIER AIR WILL POUR ACROSS THE
REGION IN THE WAKE OF THE COLD FRONT. THIS WILL LEAD TO MAINLY CLEAR
SKIES TONIGHT WITH TEMPERATURES FALLING INTO THE 50S FOR MOST
LOCATIONS.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
FRIDAY STILL LOOKS LIKE A BEAUTIFUL...COMFORTABLE EARLY SUMMER DAY
WITH PLENTY OF SUNSHINE AS A SURFACE HIGH CRESTS OVER THE REGION.
850 MB TEMPERATURES ARE FORECAST TO BE CLOSE TO 12C SUPPORTING HIGHS
IN THE MID TO UPPER 70S THIS TIME OF YEAR. THE BEST PART HOWEVER
WILL BE DEW POINTS IN THE LOW 50S LEADING TO LOW RELATIVE HUMIDITIES.
THE SURFACE HIGH WILL MOVE OFF TO THE EAST FRIDAY NIGHT AND A SHORT
WAVE IN THE UPPER WEST NORTHWEST FLOW WILL APPROACH US FROM THE
UPPER GREAT LAKES. FRONTOGENESIS IS EXPECTED WITH THIS FEATURE WITH
A SWATH OF PRECIPITATION DEVELOPING JUST TO OUR NORTH. WE WILL CARRY
CHANCE POPS BEFORE DAYBREAK FROM LAKE ONTARIO NORTHWARD.
MODEL CONSENSUS ON SATURDAY IS TO TAKE THE SHORT WAVE MENTIONED
ABOVE FURTHER EAST WITH A COLD FRONT SAGGING SOUTH ACROSS THE CWA.
AT THIS TIME WE WILL RAISE POPS TO THE LIKELY CATEGORY FROM NORTH TO
SOUTH DURING THE DAY.
THE FRONT WILL CONTINUE TO MOVE SOUTH SATURDAY NIGHT WITH A SURFACE
BUBBLE HIGH BUILDING IN. CHANCE POPS IN THE EVENING SHOULD WORK WELL
AND THEN DRY THE REST OF THE NIGHT.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MODELS DROP THIS FRONTAL BOUNDARY JUST TO THE SOUTH OF THE REGION ON
SUNDAY WITH SFC HIGH PRESSURE AT THE SURFACE. MUCH OF SUNDAY WILL
REMAIN DRY...EXCEPT CLOSE TO THE FRONTAL BOUNDARY ACROSS SOUTHERN
PORTIONS OF NEW YORK STATE WHERE A SLIGHT CHANCE FOR A SHOWER WILL
PERSIST.
A MUCH STRONGER STORM WILL ORGANIZE IN THE PLAINS SUNDAY AND MONDAY.
THIS SYSTEM WILL BRING A WARM FRONT BACK ACROSS THE REGION MONDAY
WITH RAIN AND ISOLATED THUNDERSTORMS.
A BIT OF A PATTERN CHANGE ON TUESDAY AS THE MEAN LONG WAVE PATTERN
PRODUCES A RIDGE ACROSS THE ROCKIES AND PLAINS...AND A TROUGH ACROSS
THE NORTHEAST. COOLER TEMPERATURES FOR TUESDAY AND WEDNESDAY WITH A
RETURN TO SUNSHINE. THE BEST PLACE FOR SHOWERS TUESDAY AND WEDNESDAY
WILL BE ACROSS THE NORTH COUNTRY...CLOSER TO THE UPPER LEVEL LOW
WHERE A FEW INSTABILITY SHOWERS IN THE AFTERNOON WILL BE POSSIBLE.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL CROSS THE REGION
THROUGH MID TO LATE AFTERNOON ALONG WITH SCATTERED SHOWERS AND A
FEW THUNDERSTORMS. ONCE THE FRONT PASSES BY...CONDITIONS WILL
RAPIDLY IMPROVE TO VFR WITH ANY CONVECTION PUSHING SOUTH AND EAST
OF THE AREA...WITH ANY CIGS SCATTERING OUT BY EARLY EVENING AS
HIGH PRESSURE AND DRIER AIR BEGINS BUILDING INTO THE REGION FROM
THE CENTRAL GREAT LAKES.
ONCE ESTABLISHED...THE UNLIMITED VFR CONDITIONS WILL GENERALLY
CONTINUE THROUGH THE REMAINDER OF THE PERIOD AS THE
AFOREMENTIONED HIGH BUILDS EASTWARD TO THE SPINE OF THE
APPALACHIANS. POSSIBLE EXCEPTIONS TO THIS WILL BE FOUND ACROSS
THE SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION...WHERE SOME
PATCHY IFR/MVFR FOG MAY DEVELOP OVERNIGHT AND PERSIST INTO EARLY
FRIDAY MORNING.
OUTLOOK...
FRIDAY NIGHT...MAINLY VFR.
SATURDAY THROUGH MONDAY...MAINLY VFR...WITH SPOTTY MVFR IN SCATTERED
SHWRS/TSTMS.
TUESDAY...MAINLY VFR.
&&
.MARINE...
A SMALL CRAFT ADVISORY HAS BEEN HOISTED FOR LAKE ERIE THROUGH EARLY
THIS AFTERNOON AS GUSTY SOUTHWEST WINDS AHEAD OF A SLOW MOVING COLD
FRONT WILL PRODUCE WAVES OF 3 TO 5 FEET. MEANWHILE...CONDITIONS ON
LAKE ONTARIO WILL REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA AS
MODERATE TO FRESH WESTERLIES WILL PRODUCE WAVES OF 2 TO 4 FEET.
THE SFC PRESSURE GRADIENT WILL WEAKEN CONSIDERABLY TONIGHT AS HIGH
PRESSURE WILL BUILD IN FROM THE UPPER GREAT LAKES. THE HIGH WILL
MOVE ACROSS LAKES ERIE AND ONTARIO FRIDAY AND FRIDAY NIGHT WITH
LIGHT WINDS AND NEGLIGIBLE WAVES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR LEZ020-
040-041.
&&
SYNOPSIS...RSH
NEAR TERM...HITCHCOCK/JJR/RSH
SHORT TERM...SAGE
LONG TERM...THOMAS
AVIATION...JJR
MARINE...RSHHazardous weather outlook, Jun 24, 5:22 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 522 AM EDT THU JUN 24 2010 NYZ001>008-010>014-019>021-085-250930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 522 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 522 AM EDT THU JUN 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
In the hours before
Special weather statement, Jun 24, 1:29 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 129 PM EDT THU JUN 24 2010 NYZ010-085-241830- NORTHERN ERIE-SOUTHERN ERIE- INCLUDING THE CITIES OF...BUFFALO...ORCHARD PARK...SPRINGVILLE 129 PM EDT THU JUN 24 2010 ...DRENCHING THUNDERSTORM CROSSING METRO BUFFALO... AT 125 PM A HEAVY THUNDERSTORM WAS SLOWLY DROPPING SOUTHWARD ACROSS THE METRO BUFFALO AREA...WITH CLOUD TO GROUND LIGHTNING AND RAIN REDUCING VISIBILITIES TO 2 MILES OR LESS. THIS THUNDERSTORM WILL PRODUCE BETWEEN A HALF TO THREE QUARTERS OF AN INCH OF RAINFALL WITHIN AN HOURS TIME FRAME. A FEW LOCALIZED LOCATIONS...INCLUDING LACKAWANNA AND WEST SENECA COULD RECEIVE UP TO ONE INCH OF RAINFALL WITHIN THIS BURST OF RAIN. WITH THE RAIN COMING IN A SHORT PERIOD OF TIME...PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING WILL OCCUR...INCLUDING WITHIN DOWNTOWN BUFFALO. THIS ACTIVITY IS ADVANCING SOUTHWARD AND WILL REACH LOCATIONS SUCH AS BLASDELL AND ORCHARD PARK BETWEEN 135 PM AND 200 PM THOMAS
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:54 AM EDT | Special Weather Statement | BUF | Cattaraugus | 51 min |
| Jun 24, 1:11 AM EDT | Flash Flood Watch | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Livingston, Ontario and 1 more | 2 hr |
| Jun 24, 1:15 AM EDT | Special Marine Warning | BUF | 56 min | |
| Jun 24, 1:28 AM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 62 min |
| Jun 24, 1:46 AM EDT | Special Weather Statement | BUF | Chautauqua | 59 min |
| Jun 24, 3:59 AM EDT | Small Craft Advisory | BUF | 10 hr | |
| Jun 24, 7:02 AM EDT | Special Marine Warning | BUF | 48 min | |
| Jun 24, 2:38 PM EDT | Areal Flood Advisory | BUF | Erie | 52 min |
| Jun 24, 6:00 PM EDT | Small Craft Advisory | BUF | 2 hr |
Nearby
Small Craft Advisories in New York, 2010Every small craft advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.